Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching back to previously used meds
Oct 20, 2012

hello, I live in Africa and in Europe. i started taking Kaletra/Combivir in 2007 and all was well apart from the weight gain. i stopped taking the medication in august 2011 and my condition started getting bad. When i went back to Europe, i had a resistance test done and it came out negative, i had a choice of getting back to my old meds but i instead opted for Truvada/Sustiva. I now regret that decision since i want to settle back home in Africa as i dont get along with my HIV- husband and we are headed for a separation. Unfortunately the regime am now taking isn't available in Africa and i am devastated! I dont want to be stuck in a place/country that i dont belong to and alone just because of this. What should i do? I so desperately need to stay in Africa and get on with my life.... Pls advise me..thanks in advance

Response from Dr. Young

Hi and thanks for posting.

Since you don't have any history of drug resistant HIV, you can switch to your previous HIV regimens without concern. Indeed, without resistance, you can look at your treatment options as first-line medications (rather than second- or third-line meds, as is sometimes confused).

So, not to worry, if Truvada + Sustiva isn't available where you live in Africa, simply ask about what the current preferred first line regimens are. I'm sure that the efavirenz (Sustiva) is-- it's widely available world wide.

I hope that helps. BY



Previous
Atripla & Modafinil
Next
Stopping Truvada and Taking only Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement